Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 24, 2012, 5:13 PM CDT for Jasper County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2012, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 24, 2012, 5:50 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
County Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373
WWUS84 KJAN 242213
SPSJAN
MSZ057-058-066-242250-
JONES MS-JASPER MS-CLARKE MS-
513 PM CDT SUN JUN 24 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT SUN JUN 24 2012
...GUSTY THUNDERSTORM MOVING SOUTHWEST JUST EAST OF INTERSTATE 59...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 5 MILES EAST OF BARNETT AT 512 PM CDT...MOVING SOUTHWEST
AT 30 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN CLARKE...SOUTHEASTERN JASPER AND NORTHEASTERN
JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3182 8882 3182 8894 3167 8894 3160 8899
3174 8922 3211 8886 3200 8869
TIME...MOT...LOC 2212Z 036DEG 24KT 3198 8884
$$
BYBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:25 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 24, 3:25 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT SUN JUN 24 2012 .SHORT TERM... FORECAST IN THE SHORT TERM APPEARS A BIT CLEARER AS MODELS ARE NOW IN REASONABLE AGREEMENT THAT DEBBY WILL TAKE A SLOW NE OR ENE TRACK TOWARD AQQ OR FL BIG BEND AREA NEXT 2-3 DAYS. AS A RESULT...OUR FORECAST AREA WILL REMAIN IN AN AREA OF GENERAL SUBSIDENCE ON NW SIDE OF SYSTEM. AS EXPECTED SCT SHRA/TSRA HAVE DEVELOPED WITH DAYTIME HEATING IN CONFLUENCE AREA ON NW SIDE OF DEBBY TODAY OVER SE 1/2 OF AREA. THIS ACTIVITY SHOULD DISSIPATE WITH SUNSET. HIGH RESOLUTION MODELS ARE MUCH LESS BULLISH ON ANY CONVECTION TOMORROW AS SUBSIDENCE LOOKS TO INCREASE ON NW SIDE OF DEBBY AND SOMEWHAT DRIER AIR FILTERS IN. HENCE WILL LEAVE FORECAST DRY. TEMPERATURES WILL BE THE MAIN STORY ON MONDAY AS MODELS SHOW 925/850 MB TEMPS A BIT WARMER AGAIN THAN TODAY...SO WILL RAISE GUIDANCE TEMPS BY A BIT AND SHOW READINGS IN THE 96-101 RANGE WITH WARMEST IN THE W/NW. DEWPOINTS SHOULD STILL MIX OUT ENOUGH FOR HEAT INDICES TO GENERALLY STAY BELOW 105F SO NO ADVISORY NEEDED BUT HAVE MENTIONED IN THE HWO. WINDS WILL ALSO BE GUSTY MONDAY AS PRESSURE GRADIENT TIGHTENS ON NW SIDE OF DEBBY. TUESDAY WILL BE AN INTERESTING AND CHALLENGING PERIOD PRIMARILY FOR TEMPS. SOMEWHAT COOLER AND SUBSTANTIALLY DRIER AIR WILL TRY TO WORK SW INTO THE AREA AS FRONT DROPS INTO THE REGION ASSOCIATED WITH DEVELOPING UPPER LOW OVER NE CONUS. GFS HAS BEEN MOST AGGRESSIVE WITH THIS SCENARIO WHILE ECMWF HAS BEEN LEAST. MODEL DIFFERENCES HAVE NARROWED SOME WITH GFS TEMPERTURES COMING UP SOME THIS RUN...BUT LOOKING AT ECMWF AND EVEN COMPROMISE NAM SOLUTION...GFS MOS STILL SEEMS TOO COOL. HAVE RAISED TEMPS A FEW DEGS ACROSS THE BOARD. GIVEN THAT MODELS ARE ALL NOW IN AGREEMENT ON DRIER...SUBSIDENT FLOW TUE WITH DEBBY REMAINING WELL SE OF AREA...HAVE REMOVED ALL MENTION OF POPS FOR TUE. .LONG TERM... THE SPECTER OF DEBBY RETURNS TO INTRODUCE UNCERTAINTY INTO THE LONG RANGE PERIOD. WED SEEMS TO BE ANOTHER HOT AND DRY DAY AS EFFECTS OF FRONT DISSIPATE AS MID LEVEL HEIGHTS BEGIN TO REBOUND. THE MAIN QUESTION MARKS ARE FOR THE LATTER HALF OF THE WEEK AS THE LATEST 12Z ECMWF STILL INSISTS THAT DEBBY WILL NOT GET PICKED UP BY THE TROUGH AND WILL MOVE BACK WEST INTO OUR REGION ON UNDERSIDE OF AMPLIFYING MID LEVEL RIDGE OVER MIDWEST AND EVENTUALLY OHIO VALLEY. CONVERSELY THE GFS IS EVEN FASTER THAN PREVIOUS RUNS IN HAVING DEBBY PICKED UP BY THE TROUGH OVER THE NE CONUS AND RACING OUT INTO THE NW ATLANTIC. BY THU THE DIFFERENCE IN POSITIONS IS BETWEEN THE GFS SHOWING IT OFF THE COAST OF NOVA SCOTIA AND MOVING NE...AND THE ECMWF NEAR KPNS AND MOVING SLOWLY WNW. OTHER MODELS ARE IN BETWEEN THESE TWO EXTREMES. THE PROBLEM IS BOTH OF THESE SOLUTIONS ARE CERTAINLY WITHIN THE REALM OF POSSIBILITY. A LOT OF IT HINGES ON HOW FAR NE DEBBY DRIFTS IN THE NEXT TWO DAYS AND IF THE TROUGH IS DEEP ENOUGH TO ENABLE IT TO FULLY PICK THE SYSTEM UP...AND VERY SMALL DIFFERENCES IN THESE FEATURES COULD MAKE A BIG DIFFERENCE IN THE ULTIMATE SOLUTION. FOR NOW WE ARE JUST GOING TO MENTION IN THE HWO AND GRAPHICASTS THAT THE SYSTEM NEEDS TO BE MONITORED FOR ANY POTENTIAL IMPACTS...BUT EVEN IF IMPACTS WERE TO OCCUR IT WOULD NOT BE BEFORE THURSDAY AT THE VERY EARLIEST. IF DEBBY DOES GET PICKED UP AND MOVED OFF TO THE E AND NE...IT SEEMS LIKELY THAT HOT AND RELATIVELY DRY WEATHER WILL BE THE DOMINANT FEATURE FOR US LATE THIS WEEK AND INTO THE WEEKEND...WITH READINGS IN THE 95 TO 100 DEGREE RANGE LIKELY. && .AVIATION... VFR CONDITIONS WILL PERSIST TODAY WITH SOME LOW END HAZY CONDITIONS...BUT AREA VSBY SHOULD HOLD ABV 6SM. ISO SHRA/TSRA HAVE DEVELOPED OVER E-CENTRAL/CENTRAL AREAS AND WILL PUSH SW THROUGH LATE AFTERNOON. VCSH WAS ADDED TO MEI TO COVER THIS AND WILL AMD IF ANY WILL IMPACT THE SITE. ALL ACTIVITY WILL DIMINISH AROUND SUNSET. OVERNIGHT...VFR WILL PREVAIL...BUT THERE MAY BE SOME PERIOD WHERE MVFR VIS MAY EXIST AROUND SUNRISE. ON MON...MAIN FORECAST ISSUE WILL BE SOME BREEZY N/NE WINDS. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 99 74 95 / 2 1 1 9 MERIDIAN 69 97 70 96 / 5 2 0 9 VICKSBURG 67 100 72 97 / 1 1 1 8 HATTIESBURG 70 97 71 97 / 8 8 7 20 NATCHEZ 69 95 71 94 / 3 4 7 21 GREENVILLE 69 100 72 94 / 2 1 2 4 GREENWOOD 68 100 69 94 / 1 1 2 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && AEG/CME
Hazardous weather outlook, Jun 24, 2:14 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 214 PM CDT SUN JUN 24 2012 LAZ024>026-MSZ029>033-037>039-042>066-072>074-251915- CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 214 PM CDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY HOT CONDITIONS WILL ONCE AGAIN OCCUR ACROSS THE AREA AS HIGHS TOP OUT BETWEEN 96 AND 99 DEGREES. COMBINING THAT WITH HIGHER HUMIDITY VALUES...HEAT INDICES WILL AGAIN TOP OUT AROUND 100 DEGREES TO 105 DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY REGUARDING TROPICAL STORM DEBBY...CONSIDERABLE UNCERTAINTY STILL EXISTS IN THE OVERALL TRACK AND EVOLUTION DURING THE LONG RANGE. THERE DOES REMAIN SOME POTENTIAL FOR THIS SYSTEM TO IMPACT PORTIONS OF THE AREA BY LATE WEEK AND INTO THE WEEKEND IF THE SLOW SOLUTIONS VERIFY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036-040- 041-251915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- 214 PM CDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN.
In the hours before
Special weather statement, Jun 24, 2:57 PM CDT, 2 hours 16 minutes before
MSZ049-055-056-242015-
SMITH MS-SIMPSON MS-RANKIN MS-
257 PM CDT SUN JUN 24 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT SUN JUN 24 2012
...THUNDERSTORM WITH GUSTY WIND POTENTIAL NEAR POLKVILLE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 7 MILES NORTH OF WHITE OAK AT 257 PM CDT...MOVING
SOUTHWEST AT 25 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON AND NORTHWESTERN
SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3207 8994 3224 8973 3222 8973 3222 8959
3217 8952 3192 8976
TIME...MOT...LOC 1957Z 043DEG 22KT 3216 8967
BYBSpecial weather statement, Jun 24, 3:40 PM CDT, 1 hour 33 minutes before
MSZ049-055-056-242100-
SMITH MS-SIMPSON MS-RANKIN MS-
340 PM CDT SUN JUN 24 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT SUN JUN 24 2012
...ANOTHER GUSTY THUNDERSTORMS MOVING SOUTHWEST JUST TO THE EAST OF
POLKSVILLE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 3 MILES NORTHWEST OF BURNS AT 340 PM CDT...MOVING
SOUTHWEST AT 20 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON AND NORTHWESTERN
SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3192 8964 3204 8984 3222 8967 3222 8953
3217 8945
TIME...MOT...LOC 2040Z 035DEG 19KT 3215 8960
BYBSpecial weather statement, Jun 24, 3:48 PM CDT, 1 hour 25 minutes before
MSZ055-242110-
SIMPSON MS-
348 PM CDT SUN JUN 24 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT SUN JUN 24 2012
...GUSTY THUNDERSTORM MOVING JUST SOUTH OF HARRISVILLE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 4 MILES SOUTHEAST OF HARRISVILLE AT 348 PM CDT...MOVING
SOUTHWEST AT 20 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3177 9013 3179 9011 3180 9015 3183 9014
3184 9016 3185 9014 3187 9014 3191 9017
3193 9017 3204 9007 3194 8989 3176 9002
3175 9012
TIME...MOT...LOC 2048Z 034DEG 18KT 3192 9004
BYBSpecial weather statement, Jun 24, 3:54 PM CDT, 1 hour 19 minutes before
MSZ052-242135-
LAUDERDALE MS-
354 PM CDT SUN JUN 24 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT SUN JUN 24 2012
...STRONG THUNDERSTORMS MOVING SOUTHWEST DOWN INTERSTATE TWENTY EAST
OF MERIDIAN...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 6 MILES NORTHEAST OF KEWANEE AT 354 PM CDT...MOVING
SOUTHWEST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3230 8842 3223 8848 3222 8860 3232 8874
3258 8846 3257 8838
TIME...MOT...LOC 2054Z 039DEG 18KT 3249 8840
BYBSpecial weather statement, Jun 24, 4:06 PM CDT, 1 hour 7 minutes before
MSZ054-055-062-063-242125- SIMPSON MS-LINCOLN MS-LAWRENCE MS-COPIAH MS- 406 PM CDT SUN JUN 24 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 406 PM CDT SUN JUN 24 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING WAS LOCATED OVER OMA AT 406 PM CDT...MOVING SOUTHWEST AT 20 MPH. PEOPLE IN SOUTHEASTERN COPIAH...NORTHWESTERN LAWRENCE...NORTHEASTERN LINCOLN AND SOUTHWESTERN SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3153 9016 3163 9038 3187 9019 3178 9001 TIME...MOT...LOC 2106Z 030DEG 16KT 3175 9015 BYB
Special weather statement, Jun 24, 5:13 PM CDT, 0 minutes before
MSZ057-058-066-242250-
JONES MS-JASPER MS-CLARKE MS-
513 PM CDT SUN JUN 24 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT SUN JUN 24 2012
...GUSTY THUNDERSTORM MOVING SOUTHWEST JUST EAST OF INTERSTATE 59...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 5 MILES EAST OF BARNETT AT 512 PM CDT...MOVING SOUTHWEST
AT 30 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN CLARKE...SOUTHEASTERN JASPER AND NORTHEASTERN
JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3182 8882 3182 8894 3167 8894 3160 8899
3174 8922 3211 8886 3200 8869
TIME...MOT...LOC 2212Z 036DEG 24KT 3198 8884
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:57 PM CDT | Special Weather Statement | JAN | Smith | 18 min |
| Jun 24, 3:40 PM CDT | Special Weather Statement | JAN | Smith | 20 min |
| Jun 24, 3:48 PM CDT | Special Weather Statement | JAN | Simpson | 22 min |
| Jun 24, 3:54 PM CDT | Special Weather Statement | JAN | Lauderdale | 41 min |
| Jun 24, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 36 min |
| Jun 24, 4:06 PM CDT | Special Weather Statement | JAN | Lawrence | 19 min |
| Jun 24, 5:57 PM CDT | Special Weather Statement | JAN | Jones | 43 min |
| Jun 24, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 46 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.